Really Scared
avatar
Marian4204 posted:
My BP is giving me fits. It's always been easy to control but now it goes out of control. A year and a half ago,I had simple sinus surgery that went bad. I aspirated blood into my lungs,lost 35% of oxygen to my brain and ended up on life support for 4 days,in the hospital a total of 12 days and a nursing home for a week learning to walk and talk again. They said I came very close to a stroke and now sufr migranines as a result. Migraine activity can be seen on the MRI taken after surgery compared to the one before surgery. I am almost 63 years old and female. It was an absolutely horrible experience. I also got ICU Syndrome a form of psychosis that made me hallucinate and become combative.
Since then,I battled tremendous headaches for awhile. They left for 7 months but I got one last week. They hurt SO bad. My BP went up to 180/110. I called my dr. about my headache (My neurologist) and she wanted to put me on hydrococone. But when I took my BP pressure,I decided to stick with Tylenol because my BP was so high. My dr. told me to go to the ER if it reached 220/120. It never went that high and I managed to get it down a bit. I saw my dr. the next day. He added some meds. I now take 2 verapamil,2 coreg,losaratan when I wake up. I also wear a Clonodine patch. Sometimes,my BP goes very low but comes back up. But,by the afternoon,it starts climbing again. It is now 170/85. I took the afternoon verapamil but it only went down a bit.
My dr. wants to see me again next week. He may send me to a specialist. I am truly scared. My headache is back though not very bad. He is going to put me on a bit of valium but I have to wait for it to ne shipped to me next week. (crummy insurance).
I'm scared. I don't know why I can't get it down. I've lost 23 pounds. Yes,I AM a worrier. I haveour only child,35 years old,having his 5th brain surgery in October. I fell and broke my leg 3 years ago and it hurst a lot to walk but I can't afford a knee replacement. I have developed diabetes.My husband lost his job of 25 years and went through a period of deep depression. He has another job but it doesn't pay a lot. We are going into debt,can't afford home repairs.....It's just a mess. YES,I worry...I worry A LOT. I'm so scared I am going to have a stroke and tired of thse headaches. They cam back when my Dad died 3 days before Christmas. So,we are really under seige emotionally and financially. Even going to a hypertension specialist is going to be hard to afford.
I would appreciate ANY advice. I feel like I'm losing my mind.
Reply
 
avatar
billh99 responded:
It sounds like you need a councilor or support group. I can't guarantee that it will help with your BP, but there is a fair chance that it will.

In any case it will help you put things into perspectice.

You you have a religious affiliation I would look there.

Otherwise you might try United Way or similar organization.

In many parts of the country dialing 211 will connect you to such organization.
 
avatar
Marian4204 replied to billh99's response:
I have been in counseling a lot. Trouble is,it's hard for me to find a counselor I like and trust. Many counselors I tried needed counselors themselves in my opinion. I was simply appalled at how unprofessional some of them were. One was a young lady that almost had clothes on. I couldn't believe it when she walked in bare footed in short shorts and a tank top with no bra and introduced herself as the psychologist. I was stunnned. A man came to the door,who turned out to be an admiring patient,and she leaned up against the door to talk to him. As I picked up my purse,she turned and said to me,"I am so impressed a woman of your age would come to a woman of my age for help". I just smiled at her as I walked out the door and she was stunned. She called me later to see what the problem was. I said,"Well,you need to wear clothes and shoes,not let other patients knock on your door and see another patient in the room,not offend your patients with your comments and do some growing up. Only then will you be a professional". Another counselor called me and yelled at me over the phone because I hadn't come back.
So,I am VERY wary of them. It took me 5 tries to find one and I went to her until she retired,many years. I've tried to find a counselor I feel comfortable with but no luck so far. Can't afford much.
So,to be honest,I don't trust counselors unfortunately.
My BP went to 215/107 last night and I had to call my dr. who upped my meds and said if it went any highter,it's the ER. I am having trouble with my husband who actually gets angry when I get sick because he feels I can control my illnesses. He actually got mad when I fell and broke my leg. So that certainly doesn't help the situation. My BP is fairly normal right now but I have a massive headache. I guarantee it will go much higher by the evening.
I'm scared. It's just so depressing.
 
avatar
mackwhite responded:
Its really Horrible. But it happens. You always be calm , dont take too much tension. Be happy always. Start doing exercise yogas and eat healthy food. Reduce the salt amount in your diet.
 
avatar
Haylen_WebMD_Staff replied to Marian4204's response:
Marian4204 - Welcome! I'm sorry you are facing so many challenges at this time!

It does sound like stress reduction would be very, very beneficial for you. Here is a link to one of my favorite WebMD resources:

10 Techniques To Reduce Stress on the Spot

Reaching out and connecting with others can be a huge help as well. You might want to try some of these supportive communities:

WebMD Anxiety & Panic Community

WebMD Depression Community

You can also check out our Hypertension Health Center for more blood pressure lowering techniques.

Yours in health,

Haylen
 
avatar
Azza311 responded:
With my prescription medications, I take one clove of minced fresh garlic every night. It works with me well, besides lowering my BP, it's great for reducing the bad cholesterol known as LDL too. The best way to take it is that you mince the garlic, put it in a small glass, add some olive oil and balsamic vinegar if available, if not just the garlic and olive oil will do. please drink a glass of water with it. I hope it will work well for you as it did for me. Please take this with all your prescription medications!!!!!
 
avatar
RobertJosep responded:
Dear Marian,

I have gone through a similar situation.

There are times when my BP was just crazy, up and down. With regular exercise, proper diet, it seems to be getting down. Try beet root juice, Hibiscuss juice, dark chocolate they seem to help.

Above all these, The Lord is able to give you his healing. Call on the name of the Lord, initiate a relationship with him, read your bible, come to him daily in prayer. You wont believe what he will do in your life. Regards, Robert
 
avatar
TodayMark responded:
I'm really sorry for all the stress and health issues! I agree with getting help for emotional support, hands down! I'm going in another direction. As far as your medical problems and lack of funds you may want to check with some local teaching hospitals to see if there is a study going on that you would qualify for, you may be surprised. You're migraines might need to be treated in a different way. The brain can take a long time to recover from a lack of O2 injury. My son suffered an anoxic brain injury, which he recovered from for the most part, and developed migraines that were successfully treated with an anti-seizure med, tegretal. What your taking is only treating symptoms. He was lucky, he had a neuro-psychologist who specializes in that type of brain injury. The brain needs serious recovery time. By the way, he is now of the medication. As is recommended for people with brain injury, he will be taking fish oil for the rest of his life. A surgery gone wrong can wreak havoc with your body, it can make you overly sensitive to anything. Are you sure your blood pressure isn't caused by something you're taking? I mean anything you put in your mouth and swallowing including food. Soy makes my blood pressure go dangerously high. It's something to think about, trust what your body is telling you. Good luck!